Yikes Alcohol!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

badgenetics1
Regular Member


Date Joined Nov 2007
Total Posts : 146
   Posted 2/18/2008 7:23 PM (GMT -7)   
As I have been be laboring you guys with it I will just give a reminder, I have been taking Lexapro for 3 weeks and doing well, still taking Klonopin but cutting back.  I have a question...I have never been a big drinker, I have perhaps 1-2 glasses of wine or 1-2 martinis on weekends.  This never was an issue when I was taking the Klonopin alone (1mg tops) and If I felt I had over indulged a bit I simply would not take any that night, I don't want to die or anything. HOWEVER...now that I am on the Lex any alcohol (I mean even a small glass of wine) makes me  sick as hell!  I mean I  went to a party last weekend and had 3 glasses, was a bit tipsy and woke up with vertigo and tremors! This is new...I had 2 glasses of wine last night, 2! And have felt like I got hit by a truck!  I slept for 3 Hours this afternoon and feel like I want to go to bed now, its barley 9pm! Wow, needless to say I don't think drinking on this stuff is a good idea, even in small amounts.  Has anyone else experienced similar things? 
 
Thanks as always!

Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 924
   Posted 2/18/2008 7:28 PM (GMT -7)   
I felt like that when i started on my Lexapro... it took about 2 months before I could handle more than a drink or two. It was awful... I would just feel DEMENTED on a couple drinks... and then after a few months it simmered down.

So just lay off the glasses of wine ( I know.. I love my wine too lol), and let the medication take effect for you.

:)

Hope this helps

TG~
"Be glad of life because it gives you the chance to love and to work and to play and to look up at the stars."

DX: Panic Disorder, Depression, TMJ (Temporomandibular Joint Disorder), Chronic Migraines
 
RX: Lorazepam (1 MG a day), Lexapro (20 MG a day), Tylonel for the TMJ and Migraines
 
 
 
Help support Healing Well and its' forums and chatrooms... donate today.... http://www.healingwell.com/donate/


Panike
Veteran Member


Date Joined Jan 2008
Total Posts : 505
   Posted 2/18/2008 7:37 PM (GMT -7)   
Hi BadG i felt the exact same way if i drank when i was taking Paxil! I couldnt hardly tolerate any alcohol and i felt sick as a dog the next day,, sorta like you described.Vertigo and tremors.You know they say you are not suppose to drink while taking these meds but i think alcohol is more tolerable with some than others.When i was on zoloft i could take as many drinks as i wanted and would be ok.However it didnt take alot to get me intoxicated. Like Twiggy said maybe you havent been on it long enough.Maybe once you've been on it a little longer it want be as bad. But i was on the paxil for about 3 years and it still never got better. Lexapro may be one of those that you cant really drink on.

CaryF
Veteran Member


Date Joined Nov 2007
Total Posts : 505
   Posted 2/19/2008 8:20 AM (GMT -7)   
I am a Lexapro user (likely for life), its changed my life dramatically for the better. Also learnt the hard way it doesn't mix with alchohol. I probably could have found this out by reading - but used to enjoy a cocktail. I had one martini (awhile back) and couldn't remember how we got to the car - thank God I wasn't the driver. I'm sure I was a lovely sloppy drunk that evening. I even found myself in the restaurant kitchen looking for the ladies room. I won't be repeating that good idea again. For me - Lexapro & alcohol don't mix. Hope this helps.

Cary

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/19/2008 8:26 AM (GMT -7)   

Hey All,

You knew the preacher would show up sooner or later......... devil
Avoid drinking alcohol, which can increase some of the side effects of Lexapro.
Amen

Hugs to all

Kitt


 
Kitt, Moderator: Anxiety ~ Panic  ~ Crohn's
*~* http://www.healingwell.com/donate *~*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


badgenetics1
Regular Member


Date Joined Nov 2007
Total Posts : 146
   Posted 2/19/2008 9:09 AM (GMT -7)   

Oh yes, but avoid alcohol is pretty much listed with every medication.  Alas I had to learn the truth of this the hard way!  Sigh...I shall not drink...now how do I say "No, I can't drink because I am taking medication"  wonder what sorts of reactions I will get from my friends?  Oh well, its my life not theirs! nono

Thanks again for your replies!

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:19 PM (GMT -7)
There are a total of 2,735,742 posts in 301,326 threads.
View Active Threads


Who's Online
This forum has 151429 registered members. Please welcome our newest member, terrance.
298 Guest(s), 6 Registered Member(s) are currently online.  Details
terrance, Scaredy Cat, mspt98, joavila92, Sarakt, puppylover


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer